Post # 1
We decided to give it a go. I finished my last pack in september. October was fine, but Nobember has brought side effects galore, along with all kinds of anxiety. Doc says it is all normal coming off bc’s (I was on the pill for 13+ years). Now I wonder if it was the right choice. I am 39, so if we were going to have any chance of having a child, we really are on a short time table.
Post # 3
- Wedding: September 2008 - A tiny town just outside of Glacier National Park
I had a good experience coming off the pill (including lessened anxiety), but it’s all variable. If you want to get pregnant, you made the right choice, period. Pregnancy hormones are a whole other ball of wax (with their own lovely side effects), so consider it all part of the experience. You’ll be able to get back on the pill once you’ve accomplished what you came for! This, too, shall pass.
Post # 4
Sadly this is the side of the BCP nobody ever talks about. It will take time to work the chemicals out of your system. In the meantime, I’d recommend reading the work of Dr John Lee and/or seeing a doctor who specialises in optimising sex hormones. Generally that would be a doctor who has an interest in bioidentical hormones and fertility optimisation, *not* someone who thinks the BCP is the same as endogenous hormones.
Post # 5
- Wedding: August 2013 - backyard in the woods
I was on the pill for 11 years and came off to ttc as well, I’m 31 and my Darling Husband is 38. The side effects of coming will dissapate as your body regulates being off of the pill, by three months off they should be minimal. I was crazy moody ( seriously- I’m sure Darling Husband must have contemplated running away at one point lol), had acne like a teenager and terrible, terrible PMS. I still get these effects occasionally, I’ve been off for 6 months, but they’re much reduced in intensity and frequency. One serious benefit being off the pill (besides the ability to get pregnant)- sex feels a million times better. I never realized what I was missing on the pill 😉
Post # 6
I got off the pill in June. I was worried about side effects, but the only ones I had were really bad cramps the first two days of my period. I got my period the next month okay. One thing that does suck is I get my period every 3 weeks! Also I break out in pimples on my face right before I get my period. I’ve also been less moody! I am really happy to be off, husband and I just started TTC hoping we are successful soon. Good luck to you I hope your side effects go away. I was on Aviane and am 26.
Post # 7
I stopped birth control a year ago and the side effects the first few months were insane. I thought for sure I was pregnant the first month due to the insane symptoms I was having. It took a few months for my “normal” to settle in. But your cycle will never be what it was while on birth control. The two weeks after ovulation are some sort of roller coaster. Hormone shifts and all that crap. I hope it doesn’t take to long for you to get pregnant, good luck!!
Post # 8
@dabellabell: I went off BCP in July and had a good experience. I got pregnant right away (looks like I ovulated within a couple weeks coming off). I had been on it 16 years so I was sure it would take a while for things to regulate (I did not have normal periods before going on). So I wasn’t off long enough to tell you about any side effects. I didn’t notice anything unusual that first month, other than the fact that I apparently had a large amount of implantation bleeding (I’m guessing) and cramps which I mistook for my period.
Other people seem to take awhile for their cycles to return to normal, but it seems like most people achieve some sort of normal within 1-6 months. I think it will pass! What are your side effects??
Post # 9
I am sooooo there with you. Hmmm, since coming off 2 months ago I have lost a lot of hair, got a couple of cystic type zits, had crazy anxiety and mood swings, pelvic pain from a ruptured ovarian cyst, nausea and decreased appetite. Oh and no period or ovulation, just some random spotting a couple of times. Um, I was not even kind of prepared for all this. Physically I seem to be improving, but mentally I have been very depressed the past few days. I really hope your hormones sort themselves out quickly. I think we just have to wait it out : (
Post # 10
@whitefuzzy: Hang in there!!!
Post # 11
@whitefuzzy I soooo feel your pain. I had all your symptoms! They lasted for about 10 days. I am sooooo hoping that December is NOT the cruel joke November was. I asked my doctor if it was likely, and she said it was possible. I don’t want to be sick like that over the Christmas holiday. She did end up giving me an rx for zofran, I can deal with evertything, but the nausea, that is where I break!
I really think doctors’ and medications should be clear that there can be symptoms coming off the pill. I had NO clue that I was in for a hormonal roller coaster. And frankly, my sex drive was better on the pill than it is now, which I heard would be the opposite. My poor hubby.
Post # 12
From what I have seen on here so far, side effects from coming off the pill vary quite a bit. I am now on my second cycle off BC and it hasn’t been so bad so far. I had bad cramping around CD 14-16 which I am assuming was ovulation pain. AF came right on time and had a 28 day cycle. However, this has now turned out out be a never ending period. I am now on day 7 of light period or spotting which is really annoying. The worst symptom I had was really bad bloating right after ovulation. It was so bad that some days I could barely button up my pants and felt like I was a few months along in a pregnancy! So far no crazy mood swings and no breakouts.
Good luck with everything!